Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

Request Permissions   Purchase Content 
 

 

Stably free modules over $ \mathbf{R}{[X]}$ of rank $ > \dim \mathbf{R}$ are free


Author: Ihsen Yengui
Journal: Math. Comp. 80 (2011), 1093-1098
MSC (2010): Primary 13C10, 19A13, 14Q20, 03F65
Published electronically: September 27, 2010
MathSciNet review: 2772113
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that for any finite-dimensional ring $ \mathbf{R}$ and $ n\geq \dim \mathbf{R} +2$, the group $ {\rm E}_{n}(\R[X])$ acts transitively on $ {\rm Um}_{n}(\mathbf{R}[X])$. In particular, we obtain that for any finite-dimensional ring $ \mathbf{R}$, all finitely generated stably free modules over $ \mathbf{R}[X]$ of rank $ > \dim \mathbf{R}$ are free. This result was only known for Noetherian rings. The proof we give is short, simple, and constructive.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 13C10, 19A13, 14Q20, 03F65

Retrieve articles in all journals with MSC (2010): 13C10, 19A13, 14Q20, 03F65


Additional Information

Ihsen Yengui
Affiliation: Department of Mathematics, Faculty of Sciences of Sfax, 3000 Sfax, Tunisia
Email: ihsen.yengui@fss.rnu.tn

DOI: https://doi.org/10.1090/S0025-5718-2010-02427-5
Keywords: Stably free modules, unimodular vectors, Quillen-Suslin theorem, Hermite rings, Hermite ring conjecture, constructive mathematics
Received by editor(s): June 13, 2009
Published electronically: September 27, 2010
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.